Ask a doctor

Dysport Seems to Have Deepened the Furrows Between my Eyes

I have used Botox for years. Four days ago, the RN suggested I try Dysport. She injected it into my forehead, and those muscles have reacted just as expected. However, she injected it between my brows, and where there were just 3-4 shallow grooves, there are now 6 vertical lines reaching across my lower brow, deeper than before the treatment. Even my husband noticed. What went wrong? Is there a quick fix for a big event?

Doctor Answers (4)

The switch from Botox to Dysport

+4

In the hands of an experienced injector, Botox and Dysport should give very similar results.  Facial anatomy and the differences in each person's muscle movement when they animate should always be evaluated..there is no standard dose or pattern applicable to everyone.  The amount of movement, or lack there of,  a patient desires should also be taken in to account.  Without seeing exactly what's going on, it sounds like you would most likely just need a few more injections to correct the way the muscles are currently contracting to cause the new lines you're seeing.  To be safe, I would wait at least a few more days (even a week) to make sure the problem doesn't resolve on its own once the Dysport has had more time to take effect.

 


Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

Dysport and Botox are trickier than often realized: use a physician injector.

+2

1887,

Dermatologists and Surgeons are trained in facial surgical anatomy and know exactly where the muscles lie under the skin. Often muscles overlap each other and unintended muscles can be affected by Dysport and Botox. Truly, results rely on the abilities, care, and training of the injector. I recommend you see a board-certified dermatologist or plastic surgeon (M.D.'s) to see if there is a small amount of Dysport that can be used to correct the irregular effect you got this time.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
5.0 out of 5 stars 40 reviews

Dysport making furrows worse

+2

Dysport and Botox have similar mechanisms of action. For one to work and the other to make things worse sounds like there may be an error in injection technique, dilution or both. A consultation with a physician injector would be wise to see how this can be "corrected" or helped.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 3 reviews

You might also like...

Dysport furrow

+1

Dysport and Botox should give you similar correction. From what you are explaining it sounds like the difference that was important was in the injector. Make sure that you have someone with experience do this for you. You are spending a lot of money and something is being injected into your face. Why not accept only the best. You deserve it. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.